Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What do deep lesions on body and mouth indicate?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 5958 Questions
Question
Hi Dr., entire body covered in bumps like chickenpox but tests show its not chickenpox or shingles. The craters in the skin are now 1/4 to 1/2 in deep. Soars in the rectum and throat and (high white blood cells). Assuming this is a typical pyoderma as a cutaneous manifestation of Crohn's disease ? Could it be any thing else? What is the best treatments?
Posted Wed, 12 Mar 2014 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 3 hours later
Brief Answer: tablet dapsone Detailed Answer: Hello, I was able to view the picture and it doesn't seem like chicken pox to me. The lesions are very much indicating towards pyoderma gangrenosum. I usually prescribe tablet dapsone to my patients and they show excellent response. Please meet your dermatologist and discuss regarding this. Hope this helps. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Follow-up: What do deep lesions on body and mouth indicate? 7 hours later
Hi Dr XXXXXXX thanks for your response. I have a update to tell you. Latest tests say it's neutrophilic dermatosis (Sweet syndrome). I assume it was caused by the crohn's ? Will it pass soon and will it come back through life? With this diagnoses what do you suggest for treatment, will dapsone work? Also I hear about something called fecal transplants as a treatment for c-difficile, crohn's and colitis. What are your thoughts on that? Thanks.
 
 
Answered by Dr. Rahul Kumar 19 hours later
Brief Answer: dapsone Will help you Detailed Answer: Hello Thanks for the update. Even pyoderma is a neutrophilic dermatosus. Dapsone is the drug of choice of all neutrophilic dermatosus, so please go ahead with the treatment. There are chance that you keep getting these lesions but with dapsone there will be a good control. Let me know if you have any other doubts. Thank you.
Above answer was peer-reviewed by
 
Follow-up: What do deep lesions on body and mouth indicate? 31 minutes later
Thanks Dr XXXXXXX for your answer, helps lots. If I can ask one more thing of you. I just got a new update that I don't understand : Under the main diagnoses of Neutrophilic dermatosis it says this case falls into 2 categories : #1 pustular pyoderma gangrenosum. #2 pustular / bullous vasculitis. What the hell dose this mean now? Can you explain this to me, thanks again for your time.
 
 
Answered by Dr. Rahul Kumar 20 hours later
Brief Answer: details below Detailed Answer: Hello It means that there are two things happening. 1. Neutrophils are invading the skin leading to pyoderma. 2. Vessels are also invaded by neutrophils leading to vasculitis. The treatment for both these conditions again remain the same as the basic problem is infiltration by neutrophils. Feel free to ask any number of doubts. Thank you.
Above answer was peer-reviewed by
 
Follow-up: What do deep lesions on body and mouth indicate? 6 hours later
Perfect thanks Dr XXXXXXX that helps.
 
 
Answered by Dr. Rahul Kumar 18 hours later
Brief Answer: welcome Detailed Answer: You are most welcome
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor